Alert archive / Wisconsin / River Flood Warnings in 2023
River Flood Warning 8, NWS Green Bay, WI
NWS Green Bay, WI issued this river flood warning at Apr 10, 2023, 9:04 AM CDT for Marathon County, Wisconsin. It was in force for 15 days.
The area
The counties it named.
The facts
- Issued
- Apr 10, 2023, 9:04 AM CDT (14:04 UTC)
- Expired
- Apr 25, 2023, 5:59 AM CDT
- In force
- 15 days
- Issued by
- NWS Green Bay, WI
- Area
- Storm-based polygon
- Flood severity
- Unknown
County Marathon County, WI
The radar
The Green Bay radar (KGRB), 138 km from the middle of the area, began a volume at 14:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Wisconsin River below Wausau Dam (WUUW3).
- Action stage
- 1165 ft
- Minor stage
- 1167 ft
- Moderate stage
- 1170 ft
- Major stage
- 1174 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this river flood warning went out at Apr 10, 4:00 AM CDT, 5 hours 4 minutes earlier.
Area forecast discussion, Apr 10, 4:00 AM CDT, 5 hours 4 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 400 AM CDT Mon Apr 10 2023 Forecast discussion for routine morning forecast issuance .SYNOPSIS... Issued at 358 AM CDT Mon Apr 10 2023 Dry and unseasonably warm weather during the work week, then cooler with a chance of rain for the upcoming weekend. The main westerlies were across Canada, leaving relatively weak zonal flow across the CONUS. Ridging will increase across the central and eastern CONUS during the week as a deepening trough shifts inland from the eastern Pacific. The trough will slowly progress east, eventually reaching in the forecast area late in the forecast period. Dry and unseasonably warm weather will persist throughout the work week as the forecast area is dominated by upper ridging. High temperatures 20 to 28F degrees above normal are anticipated Tuesday through Thursday, then readings will cool substantially next weekend when the upper trough arrives in the area. The chance for meaningful precipitation will be minimal throughout the work week, then increase next weekend as the upper trough arrives. && .SHORT TERM...Today...Tonight...and Tuesday Issued at 358 AM CDT Mon Apr 10 2023 Generally quiet weather is anticipated as upper ridging builds across the area. Some very light rain showers or sprinkles could linger early today as a weak shortwave exits the area. Clouds should decrease as the shortwave departs, though some diurnal Cu could form (especially over the NE corner of the state) as the mixed layer deepens this afternoon. The majority of the guidance products struggled to capture the onset of the unseasonably warm temperatures and had a strong cool bias for highs yesterday. So for today and tomorrow, leaned toward the warmer guidance products and made some manual adjustments based on forecast 850 mb temps. .LONG TERM...Tuesday Night Through Sunday Issued at 358 AM CDT Mon Apr 10 2023 Broad upper ridging will keep the area dry from the middle to the end of the week, with high temperatures well into the 70s and possibly touching into the 80s on Wednesday. Rapid snow melt is still expected to pose a river flooding concern for area rivers. Quiet weather then comes to an end as we get into Friday and the weekend. An upper low pressure system will emerge from the Gulf and merge with the main flow as an upper trough enters the Central Plains. The overall timing for this system remains uncertain, but the most models bring a surface low from the Central Plains into the southern Great Lakes by the weekend. Expect some precipitation to cross the area again next weekend. Stuck with the blended pops again this forecast, but expect refinement as we get into the week. Suffice to say, there will likely be breaks between rain for the weekend. Temperatures will also come back to near normal as a result, with highs back in the upper 40s and lower 50s by early next week. && .AVIATION...for 12Z TAF Issuance Issued at 358 AM CDT Mon Apr 10 2023 Good flying conditions are expected throughout the TAF period. The main aviation weather concerns will be somewhat gusty surface winds during the afternoon, and LLWS early this morning and across the north again late tonight. && .GRB WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS.......Skowronski SHORT TERM.....Skowronski LONG TERM......Uhlmann AVIATION.......Skowronski
Hazardous weather outlook, Apr 10, 3:06 AM CDT, 5 hours 58 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 306 AM CDT Mon Apr 10 2023 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-110815- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 306 AM CDT Mon Apr 10 2023 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Today and Tonight Runoff from snow melt will continue to cause high water levels and fast flows on rivers and streams, especially in central and east-central Wisconsin. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Flow rates and levels on streams and rivers in northern Wisconsin will increase as warmer temperatures result in a significant melting of the snowpack. Some rivers may reach flood stage. Most rivers in central and east-central Wisconsin are expected to slowly recede this week. The exception will be large rivers with headwaters to the north. These rivers will remain high as the snowmelt from the north flows downstream. Anyone living near streams and rivers should closely monitor water levels and use extra caution near the water due to the fast flows. Boaters should be on the lookout for no-wake regulations. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today or tonight. LMZ521-522-541>543-110815- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 306 AM CDT Mon Apr 10 2023 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Today and Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday The probability for widespread hazardous weather is low. Skowronski/Uhlmann
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 10:19 AM CDT | River Flood Warning | GRB | Lincoln, Marathon | 6 days |
| Apr 10, 10:23 AM CDT | River Flood Warning | GRB | Marathon | 5 days |
| Apr 10, 10:26 AM CDT | River Flood Warning | GRB | Portage | 21 days |
| Apr 10, 10:28 AM CDT | River Flood Warning | GRB | Portage | 21 days |
Nearby
River Flood Warnings in Wisconsin, 2023Every river flood warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.